Haemoglobin or blood should not be present in your son's stools. This means that he is losing small amounts of blood due to slight bleeding in his intestines. The most likely cause is a condition called 'eosinophilic gastroenteropathy'. The usual cause of this is a cow's milk intolerance. Your son should be on a complete milk free diet including avoiding all dairy and hidden sources of milk. Read all labels as many common foods such as margarine may contain milk protein.He will need to use an amino acid formula such as Pepticate [expensive, but will help greatly to overcome his problem]It would be best to consult a dietician regarding your son's milk-free diet.
Ferrimed seems to be causing your son to lose control of passing stools. Of course giving him a stool softener such as Duphalac is not a good idea and will aggravate this problem.Duphalac should be stopped.It would be best to first solve the problem of his stool blood loss before giving him any more iron supplement at this stage.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.